Mathematische Zeitschrift

, Volume 291, Issue 3–4, pp 1197–1209 | Cite as

Sharp integral inequalities for the dyadic maximal operator and applications

  • Anastasios D. Delis
  • Eleftherios N. NikolidakisEmail author


We prove a sharp integral inequality for the dyadic maximal function of \(\phi \in L^p\). This inequality connects certain quantities related to integrals of \(\phi \) and the dyadic maximal function of \(\phi \), under the hypothesis that the variables \(\int _X\phi \, \mathrm {d}\mu =f,\)\(\int _X\phi ^q\, \mathrm {d}\mu =A,\)\(1<q<p,\) are given, where \(0<f^q \le A.\) Additionally, it contains a parameter \(\beta >0\) which when it attains a certain value depending only on fAq,  the inequality becomes sharp. Using this inequality we give an alternative proof of the evaluation of the Bellman function related to the dyadic maximal operator of two integral variables.


Bellman Dyadic maximal function Integral inequality 

Mathematical Subject Classification




  1. 1.
    Burkholder, D. L.: Martingales and Fourier Analysis in Banach spaces, C.I.M.E. Lectures, Varenna, Como, Italy, 1985. Lecture Notes Math. 1206, 81–108 (1986)Google Scholar
  2. 2.
    Burkholder, D.L.: Explorations in martingale theory and its applications, École d’ Été de Probabilitiés de Saint-Flour XIX-1989. Lecture Notes Math. 1464, 1–66 (1991)CrossRefGoogle Scholar
  3. 3.
    Melas, A.D.: The Bellman functions of dyadic-like maximal operators and related inequalities. Adv. Math. 192, 310–340 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Melas, A.D.: Sharp general local estimates for dyadic-like maximal operators and related Bellman functions. Adv. Math. 220(2), 367–426 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Nazarov, F., Treil, S.: The hunt for a Bellman function: Applications to estimates for singular integral operators and to other classical problems of harmonic analysis. St. Petersburg Math. J. 8(5), 721–824 (1997)MathSciNetGoogle Scholar
  6. 6.
    Nazarov, F., Treil, S., Volberg, A.: The Bellman functions and two-weight inequalities for Haar multipliers. J. Am. Math. Soc. 12(4), 909–928 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Nazarov, F., Treil, S., Volberg, A.: Bellman function in stochastic optimal control and harmonic analysis (how our Bellman function got its name). Oper. Theory Adv. Appl. 129, 393-424 (2001) (Birkhauser, Verlag. MR1882704 (2003b:49024))Google Scholar
  8. 8.
    Nikolidakis, E.N., Melas, A.D.: A sharp integral rearrangement inequality for the dyadic maximal operator and applications. Appl. Comp. Harmonic Anal. 38(2), 242–261 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Nikolidakis, E.: Optimal weak type estimates for dyadic-like maximal operators. Ann. Acad. Scient. Fenn. Math. 38, 229–244 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Nikolidakis, E.: Sharp weak type inequalities for the dyadic maximal operator. J. Fourier. Anal. Appl. 19, 115–139 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Slavin, L., Stokolos, A., Vasyunin, V.: Monge-Ampère equations and Bellman functions: The dyadic maximal operator C. R. Math. Acad. Sci. Paris Sér. I(346), 585–588 (2008)CrossRefzbMATHGoogle Scholar
  12. 12.
    Slavin, L., Volberg, A.: The explicit BF for a dyadic Chang-Wilson-Wolff theorem. The \(s\)-function and the exponential integral, Contemp. Math. 444. Am. Math. Soc., Providence, RI (2007)Google Scholar
  13. 13.
    Vasyunin, V.: The sharp constant in the reverse Hölder inequality for Muckenhoupt weights. St. Petersburg Math. J. 15(1), 49–75 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Vasyunin, V., Volberg, A.: The Bellman functions for a certain two weight inequality: The case study. St. Petersburg Math. J. 18(2), 201–222 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Vasyunin, V., Volberg, A.: Monge-Ampère equation and Bellman optimization of Carleson embedding theorems, Linear and complex analysis, 195–238, Am. Math. Soc. Transl. Ser.2, 226, Am. Math. Soc., Providence, RI (2009)Google Scholar
  16. 16.
    Wang, G.: Sharp maximal inequalities for conditionally symmetric martingales and Brownian motion. Proc. Am. Math. Soc. 112, 579–586 (1991)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  • Anastasios D. Delis
    • 1
  • Eleftherios N. Nikolidakis
    • 2
    Email author
  1. 1.Department of MathematicsNational and Kapodistrian University of AthensAthensGreece
  2. 2.Department of MathematicsUniversity of IoanninaIoanninaGreece

Personalised recommendations